YADOLLAH HARATI, M.D.; ENAYAT NIAKAN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: A patient who had hydrazine intoxication was successfully treated with megadoses of pyridoxine hydrochloride (vitamin B6) and subsequently developed a sensory polyneuropathy that resolved spontaneously.
A 24-year-old man accidentally ingested a mouthful of hydrazine and immediately became confused, lethargic, and restless. On admission to a local hospital, a complete chemistry profile was normal. He remained confused, and his general condition remained stable until 3 days after admission, when results of liver function tests were noted to be elevated: aspartate aminotransferase (AST), 600 mU/mL (normal, 5 to 30); lactate dehydrogenase, 650 mU/mL (normal, 75 to 200); and total
HARATI Y, NIAKAN E. Hydrazine Toxicity, Pyridoxine Therapy, and Peripheral Neuropathy. Ann Intern Med. 1986;104:728–729. doi: https://doi.org/10.7326/0003-4819-104-5-728_2
Download citation file:
Published: Ann Intern Med. 1986;104(5):728-729.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use